It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • This is confusing.....anyone with thoughts?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-08-2006, 05:48 AM   #1
    nuttygirl
    Veteran
    (female)
     
    nuttygirl's Avatar
     
    Join Date: Mar 2005
    Location: CC Texas
    Posts: 315
    nuttygirl HB User
    This is confusing.....anyone with thoughts?

    I started taking Atenolol 50mg about 8 yrs ago for borderling HBP and racing heart rate. Worked well but never lowered my BP or pulse too low, just normal. In August of this year I went to my doctor for reoccuring anxiety and panic attacks, she gave me Buspar 15mg daily. In the first week I noticed my BP went really low for me 100/50 and my pulse would be low too for what is normal for me - in the 50's and 60's even when active. My doctor lowered the Atenolol to 25mg but still the pulse was low, BP went back to normal. She insisted the Buspar would not be causing this. She gave me the explaination of 'your anxiety is controlled so your BP naturally lowers' but my anxiety was not under control by any means and my panic attacks were daily! I saw a different doctor upon the advice of my psychologist who prescribed Xanax and told me to quit the Buspar which I did - still on the Atenolol 25mg. Since stopping the Buspar and using the Xanax my BP is good but now my pulse seems higher. Not really high, usually 80's to 90's even if I'm relaxing. Doesn't it seem strange that when quitting the Buspar the low pulse and low BP disappeared yet my doctor said they weren't related? Has anyone experienced a weird reaction like that to a med? Seems weird that it had that effect. Anyone notice their pulse seems a little higher with Xanax? Since these meds are CNS depressants I guess they have the potential to do these things to use but wondering why the Buspar did and not the Xanax? hmmmmmmmm - anyone?

    Thanks,
    Tori

     
    Sponsors Lightbulb
       
    Old 10-08-2006, 02:59 PM   #2
    ocdengineer
    Inactive
    (male)
     
    Join Date: Sep 2006
    Posts: 786
    ocdengineer HB User
    Re: This is confusing.....anyone with thoughts?

    Hmm. How much Xanax are you taking? I am taking 1.5 mg per day and I have not expereienced any of those effects. The only side effect I expereience at this point is an earlier bedtime. LOL. Anyway, are you at risk for heart dissease? Meaning are you overwieght, or have another problem that could put you at risk? If so, then I would talk to a doctor, if not then anxiety itself causes huge changes in BP. If I were to take my blood pressure during a panic attack, I am sure it would be through the roof and I am in good physical health. Panic causes your heart to beat faster so that blood gets to your brain and limbs more quickly to react. It is the "Fight or Flight" reaction. Turns out we were blessed with a very low tolerance to stress which triggers this reaction during times of stress. Maybe you simply need a larger dose of Xanax. I would be hesitant to think that heart disease is an issue unless you are already at risk. Anxiety can be a powerful thing and is probably the cause of your pulse and blood pressure changes.

    If you are at risk for heart disease then I would definitely get with a doctor.

    I wish you luck!

     
    Old 10-08-2006, 03:08 PM   #3
    ocdengineer
    Inactive
    (male)
     
    Join Date: Sep 2006
    Posts: 786
    ocdengineer HB User
    Re: This is confusing.....anyone with thoughts?

    Oh yea. Buspar works completely different than a benzodiazepine(sp). Buspar alters the chemical serotonin in the brain similar to and SSRI like Paxil or other newer antidepressants. Xanax actually attaches to gaba receptors in your brain and the only effect it has is to relax your central nervous system. Essentially, Xanax does exactly what alcohol does to the brain, but without the side effects. This is why many people with anxiety dissorders are alcoholics as well. It is very hard to stop drinking when it is the drug that has actually keeps you functional.

    I am not a doctor by any means, but I do have a bit of OCD thus the screen name. LOL. Anyway, I have done a LOT of reading and research on the different medicines available for panic and anxiety.

    I hope this answers your questions.

     
    Old 10-09-2006, 08:10 AM   #4
    Leela_C
    Senior Veteran
    (female)
     
    Leela_C's Avatar
     
    Join Date: Dec 2005
    Location: Florida
    Posts: 711
    Leela_C HB User
    Re: This is confusing.....anyone with thoughts?

    I am on a beta blocker (bisoprolol) and xanax and my heart rate is all over the place. I had no problems until about three months ago. One minute it will be barely 50 and the next it will be 80. I had to drop my beta blocker dose to half of what I was taking, but that didn't do much of anything. My cardiologist says everything is OK, but can't explain why my heart rate fluctuates as much as it does. It is quite annoying. I can't really answer your question, but just wanted to add my experience.

     
    Old 10-09-2006, 07:56 PM   #5
    chilln
    Newbie
    (female)
     
    chilln's Avatar
     
    Join Date: Jan 2004
    Location: Louisiana
    Posts: 5
    chilln HB User
    Re: This is confusing.....anyone with thoughts?

    I'm not understanding what you mean by "wierd symptoms." From what I read, you had "borderline" HBP which was corrected by you BP med. Then you started on the CNS med, and all your vital signs remained within normal limits. Then you changed CNS meds and your vital signs are still within normal limits. I have high blood pressure and if I checked it every day I would drive myself crazy! In the morning I would get one thing, then later in the day it would be totally different. So I don't check it unless I feel bad. Same with my pulse. I only check it if I feel palpitations that last more than a few minutes. If my BP was out of control, I would need to check it often until it is regulated. But as long as my BP med is working, I try not to worry about it because that would just CAUSE high BP and palpatations. Okay, I admit, 100/50 is a little low. But it shouldn't be a problem unless it makes you feel bad or continues to go lower or make you faint. In any case, I hope you find a happy medium you feel comfortable with.

     
    Old 10-10-2006, 05:13 AM   #6
    CircusSquirrel
    Veteran
    (female)
     
    CircusSquirrel's Avatar
     
    Join Date: Jun 2005
    Posts: 385
    CircusSquirrel HB User
    Re: This is confusing.....anyone with thoughts?

    Like Leela, my heart rate is also all over the place. I have taken a beta-blocker for years for a rapid heart rate. Some days it will be about 50 on medication, other days (like last night) it was 102 lying down on medication, so I took a little extra. I have talked to non-anxious people who take beta-blockers (like a friend's husband and a relative) and they said they have to sometimes adjust their beta-blocker because their heart rate gets too low or too high, so it probably happens to a lot of people (after all, the heart is a dynamic organ, it is supposed to beat slower or faster) but we pay more attention to it. I don't think it is the meds, I think your original rapid heart rate is just acting up. Take care, you're not alone and as long as you've been checked out, you can relax about it!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Physical Effects of negative thoughts seekcalmness Obsessive Compulsive Disorder (OCD) 2 04-22-2010 10:45 AM
    Is this anxiety? bear6079 Anxiety 0 04-22-2010 07:44 AM
    Alot of people tell me this sounds like OCD McGloogan Obsessive Compulsive Disorder (OCD) 13 11-05-2006 05:12 AM
    I don't know how to respond to this... MermaidMer Relationship Health 12 09-20-2004 06:28 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:56 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!